Alert archive / Alabama / Gale Warnings in 2023

Gale Warning 5, NWS Mobile, AL

April 28, 2023

NWS Mobile, AL issued this gale warning at Apr 28, 2023, 7:25 PM CDT. It took effect at Apr 29, 2023, 7:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2023, 7:25 PM CDT (00:25 UTC)
In effect from
Apr 29, 2023, 7:00 PM CDT
Expired
Apr 30, 2023, 7:00 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

651 
WHUS74 KMOB 290025
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
725 PM CDT Fri Apr 28 2023

GMZ630-633>636-290130-
/O.CAN.KMOB.SC.Y.0028.230429T1800Z-230501T0000Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
725 PM CDT Fri Apr 28 2023

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

GMZ670-675-290900-
/O.NEW.KMOB.GL.W.0005.230430T0000Z-230430T1200Z/
/O.EXT.KMOB.SC.Y.0028.230430T1200Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
725 PM CDT Fri Apr 28 2023

...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts
  up to 35 kt and seas 7 to 9 ft expected. For the Small Craft 
  Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas
  7 to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 7 PM Saturday to 7 AM CDT 
  Sunday. For the Small Craft Advisory, from 7 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-290900-
/O.EXT.KMOB.SC.Y.0028.230430T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
725 PM CDT Fri Apr 28 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM SATURDAY TO 10 AM
CDT SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 2
  to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 7 PM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-290900-
/O.EXT.KMOB.SC.Y.0028.230430T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
725 PM CDT Fri Apr 28 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM SATURDAY TO 1 PM
CDT SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 5
  to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From 7 PM Saturday to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
035 
WHUS74 KMOB 290845
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
345 AM CDT Sat Apr 29 2023

GMZ670-675-291800-
/O.CON.KMOB.GL.W.0005.230430T0000Z-230430T1200Z/
/O.CON.KMOB.SC.Y.0028.230430T1200Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
345 AM CDT Sat Apr 29 2023

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 25 to 30 kt, gusts up to
  35 kt, and seas 6 to 9 ft expected. For the Small Craft Advisory
  on Sunday, west winds 20 to 25 kt, gusts up to 30 kt, and seas 
  6 to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 7 PM this evening to 7 AM 
  CDT Sunday. For the Small Craft Advisory, from 7 AM to 7 PM 
  CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-291800-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
345 AM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT SUNDAY...

* WHAT...West winds 20 to 25 kt, gusts up to 30 kt, and seas 2 to
  3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 7 PM this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-291800-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
345 AM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SUNDAY...

* WHAT...West winds 20 to 25 kt, gusts up to 30 kt, and seas 5 to
  8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From 7 PM this evening to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
799 
WHUS74 KMOB 291438
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
938 AM CDT Sat Apr 29 2023

GMZ670-675-292245-
/O.CON.KMOB.GL.W.0005.230430T0000Z-230430T1200Z/
/O.CON.KMOB.SC.Y.0028.230430T1200Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
938 AM CDT Sat Apr 29 2023

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts 
  up to 35 kt and seas 6 to 9 ft expected. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 7 PM this evening to 7 AM 
  CDT Sunday. For the Small Craft Advisory, from 7 AM to 7 PM 
  CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-292245-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
938 AM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  1 to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 7 PM this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-292245-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
938 AM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From 7 PM this evening to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
559 
WHUS74 KMOB 292025
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
325 PM CDT Sat Apr 29 2023

GMZ670-675-300430-
/O.CON.KMOB.GL.W.0005.230430T0000Z-230430T1200Z/
/O.CON.KMOB.SC.Y.0028.230430T1200Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
325 PM CDT Sat Apr 29 2023

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts 
  up to 35 kt and seas 6 to 9 ft expected. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 6 to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 7 PM this evening to 7 AM 
  CDT Sunday. For the Small Craft Advisory, from 7 AM to 7 PM 
  CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-300430-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
325 PM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...From 7 PM this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-300430-
/O.CON.KMOB.SC.Y.0028.230430T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
325 PM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM CDT SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From 7 PM this evening to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
980 
WHUS74 KMOB 300338
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1038 PM CDT Sat Apr 29 2023

GMZ670-675-301200-
/O.CON.KMOB.GL.W.0005.000000T0000Z-230430T1200Z/
/O.CON.KMOB.SC.Y.0028.230430T1200Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1038 PM CDT Sat Apr 29 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts
  up to 35 kt and seas 7 to 9 ft. For the Small Craft Advisory,
  northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 
  to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 7 AM CDT Sunday. For the 
  Small Craft Advisory, from 7 AM to 7 PM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ631-632-301200-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
1038 PM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 2
  to 3 ft.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-301200-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1038 PM CDT Sat Apr 29 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 5
  to 7 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
642 
WHUS74 KMOB 301204
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
704 AM CDT Sun Apr 30 2023

GMZ670-675-302100-
/O.EXP.KMOB.GL.W.0005.000000T0000Z-230430T1200Z/
/O.CON.KMOB.SC.Y.0028.000000T0000Z-230501T0000Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
704 AM CDT Sun Apr 30 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 20 to 25 kt, gusts up to around 30 kt, 
  and seas 6 to 9 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-301500-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-230430T1500Z/
Southern Mobile Bay-Mississippi Sound-
704 AM CDT Sun Apr 30 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northwest winds around 20 kt, gusts up to 25 kt, and
  waves 1 to 3 ft.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-301800-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-230430T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
704 AM CDT Sun Apr 30 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 kt, gusts up to 30 kt, and seas
  5 to 7 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Apr 28, 7:13 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 28, 7:13 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
713 PM CDT Fri Apr 28 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 713 PM CDT Fri Apr 28 2023

VFR conditions over the area will be followed by IFR to MVFR
ceilings developing over the coastal counties late tonight, then
MVFR ceilings develop over the interior areas during the day on
Saturday. High rain chances are expected on Saturday. Light and
variable winds tonight become southeast 5 to 10 knots Saturday
morning then become southerly 10 to 15 knots in the afternoon. /29

&&

.PREV DISCUSSION... /issued 340 PM CDT Fri Apr 28 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday night)
Issued at 340 PM CDT Fri Apr 28 2023

An upper level shortwave trough swinging around the base of a
mean upper trough over the central Conus is expected to organize
into a closed low tonight, then move east along the northern Gulf
coast to over eastern portions of the Southeast by Sunday morning.
The upper low remains positively tilted or neutrally tilted as it
moves over the forecast area Saturday into Saturday night, then
becomes negatively tilted after moving east of forecast area. A
surface low organizes over the Lower Mississippi River Valley,
then moves east along the northern Gulf coast, moving over the
forecast area late Saturday afternoon into Saturday night.
Guidance is advertising a warm front forming along the coast
Saturday, with a bit of inland movement Saturday afternoon over
the Al/Western Florida Panhandle. A post system cold front moves
over the forecast area Saturday evening into Saturday night.

Am expecting rain showers and thunderstorms to develop south of the
coast late tonight into Saturday morning, then move inland, with
coverage increasing through the day. The biggest question is the
chance of any strong to severe storms. Guidance is consistent in an
850mb jet forming south of the coast, then moving inland east of the
forecast area Saturday afternoon. Mid and upper level jet support
forms over the Lower Mississippi River Valley and moves over the
forecast area Saturday afternoon into Saturday evening, with the
guidance keeping the mid/upper level dynamics remaining
significantly west of the low level jet, but over the area where the
warm front moves a bit inland. Guidance is advertising SBCapes
rising to near 1000J/kg south of I-10 Saturday afternoon, higher
over the open Gulf. With the areal displacement of the low and
mid/upper level jets, wind shear is marginal, with EBWD shear in the
45-50kt range, mainly closer to the coast. For the forecast area,
there is a marginal risk of severe storms, with a better chance
being east of the forecast area. SPC has a marginal risk of mainly
damaging winds for the forecast area. Guidance is consistent in
advertising low helicities, with 0-1km helicities < 100m^2/s^2, so
the risk of any spinners is low and expected to be along and south
of the coast and mainly concentrated in the afternoon/early evening.
A second round of precipitation expected closer to the surface low
and cold front passage are expected to have a minimal risk of even
strong storms, with a lack of instability and minimal to no upper
support the reason.

Temperature around seasonal norms are expected, with mostly clear
skies allowing for good radiational cooling. Low temperatures in the
mid 50s to around 60 expected. Saturday, with increasing cloudiness
beginning in the morning helping to limit daytime heating,
temperatures are expected to top out around to a bit below seasonal
norms over most of the forecast area. Upper 70s to around 80
expected. With post frontal flow being mostly westerly, only a bit
of a cool off is expected Saturday night as the cool front moves
over and east of the forecast area. Low temperatures in the mid 50s
to around 60 expected.

Increasing onshore flow ahead of the coming cool front, westerly and
a decent, yet decreasing, tidal cycle will allow for a High Risk of
rip currents into Sunday night before increasing offshore flow
behind the cool front Sunday into Sunday night will limits onshore
swell. /16

SHORT TERM & LONG TERM...
(Sunday through Friday)
Issued at 340 PM CDT Fri Apr 28 2023

Lingering showers remain over the eastern half of the CWA Sunday
morning, with dry weather quickly returning to the region by
Sunday afternoon. The shortwave that brought the active weather
in the near term will continue to move off to the east-northeast
into Georgia and South Carolina by Sunday afternoon. Afterwards,
northwest flow aloft takes hold over the local area. At the
surface, the cold front pushes east out of the area early Sunday,
and high pressure will quickly build behind the system (after a
reinforcing cold front pushes south over the area through Monday).
Dry conditions are then expected to take hold over the region by
Sunday afternoon; although, it will be breezy. Moving forward,
northwest flow will persist aloft through the rest of the week,
ushering in dry air into the region. Additionally, surface high
pressure will continue to build into the Deep South and hold firm
over the region through at least Thursday. Therefore, no rain is
anticipated throughout the long term period. The next best chance
will be on Friday, however, guidance, is quite uncertain in this
potential right now given it is a week out.

As for temperatures, highs on Sunday will only top out in the mid
to upper 70s, with mid 70s to near 80 expected on Tuesday. A
gradual warming occurs through the rest of the week with mid to
upper 80s expected late in the week. As for low temps, a cool
night is on tap for Sunday night, as temperatures dip into the
upper 40s to lower 50s north of I-10 and into the mid to upper 50s
south. Monday night will see similar lows, albeit a couple of
degrees warmer likely. Lows through the rest of the week will also
gradually warm, with low temps on Thursday night expected to
climb back into the upper 50s to mid 60s. Lastly, the risk of rip
currents will decrease through early week, with a low risk
forecast for all area beaches by Tuesday. JEH/88

MARINE...
Issued at 340 PM CDT Fri Apr 28 2023

Light westerly flow will become a moderate to strong southerly as
a surface flow approaches from the west. Strong westerly flow
follows a cool front moving over area waters Saturday night. Winds
will weaken into Monday as they shift to northwesterly. Onshore
flow returns by Monday night as surface high pressure quickly
moves east over area waters. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      60  77  57  78  54  80  56  82 /   0  80  60   0   0   0   0   0
Pensacola   64  75  60  77  58  77  60  80 /   0  80  40   0   0   0   0   0
Destin      66  77  63  78  61  77  63  79 /   0  90  50   0   0   0   0   0
Evergreen   55  80  56  77  49  77  51  81 /   0  70  70  10   0   0   0   0
Waynesboro  55  79  55  76  50  77  50  81 /   0  80  70   0   0   0   0   0
Camden      53  81  55  76  48  74  48  80 /   0  70  70  10   0   0   0   0
Crestview   59  80  57  79  52  81  54  84 /   0  80  50  10   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Sunday night for ALZ265-266.

FL...High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory from 7 PM Saturday to 10 AM CDT Sunday for
     GMZ631-632.

     Small Craft Advisory from 7 PM Saturday to 1 PM CDT Sunday for
     GMZ650-655.

     Gale Warning from 7 PM Saturday to 7 AM CDT Sunday for GMZ670-
     675.

     Small Craft Advisory from 7 AM to 7 PM CDT Sunday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:29 AM CDTHigh Surf AdvisoryMOBBaldwin, Mobile38 hr
Apr 29, 4:45 AM CDTDense Fog AdvisoryMOBBaldwin, Mobile4 hr
Apr 29, 4:20 PM CDTSpecial Weather StatementMOBWayne40 min
Apr 29, 4:27 PM CDTSevere Thunderstorm WarningMOBPerry, Wayne37 min
Apr 29, 5:10 PM CDTAreal Flood AdvisoryMOBWayne2 hr

Nearby

Gale Warnings in Alabama, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.